I have a DVT possibly caused by my knee surgery. I am on Warfarin 5mg 5 days a week and 2.5mg 2 days a week which has put me at a INR of 2.1 but it has taken many attempts to hit that INR value. The surgery was 4/1/2013 and the DVT was diagnosed on 4/9/2013. I still am experiencing the dull pain from the DVT . My question is can the clot still break loose and cause a PE. I have been exercising on a staionary bike for about 10 min a day and then the knee which my PT says will take another 6 weeks or so to be in good shape is tender in the front and back so I stop. I also am doing my normal chores around the house and grocery shopping. Other than that I have been trying not to exert myself too much physically. I'm on short term disability till this is resolved which my GP says that the clot could take 6 months to be reabsorbed. Am I on what would be considered a good regiment physically while I have the DVT and am taking the Warfarin? I am still concerned that the clot may free itself. Should I be? I am a 57 year old male.
Hi. If you had a clot, you would have been immediately readmitted or detained in the Hospital for removal/dissolving the clot with Heparin. You would have been discharged from the Hospital only after the Radiologists have certified that you do not have a clot. Thereafter, a hemetologist would have put you on Warfarin therapy till your PT-INR readings were contained between 2.5 and 3.5/4.0. Suggest that you check with the Radiologists once again for zero error because a 'loosening' of a clot is fiction.
iam 29 years of age .. and i have (dvt) with a traveling clot also and the hypertensonion cause the clot to protect itsself the more i pump new blood threough the veins .. so to ans wer your qustion : the travling clot has a possiblelity of breaking until the proteins in your surrounding blood thin out the clot. remember the cot is a patch of blood that has formed it own nucleus and atoms. so thinning it out throughout the years takes just more than exercise and (pt) it has alot to do with what your eating... proteins and sugars are the main factor for the clotting..the more proteins the more thickining your doing to the cell reconstruction.. sugars and glucos thin the blood out as well as salts and alchols.. so i useally cook with a liquor and different kind of salts to thin the blood cells that exsist with the clot and the new blue blood cells so the restoration will also match without damaging the blood cell restoration processes...
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2009 • 1 answer
Posted 2 Aug 2011 • 2 answers
Posted 28 Jun 2012 • 4 answers
Posted 28 Dec 2012 • 16 answers
Deep Vein Thrombosis - I had an above knee DVT 2 years ago after a 4 hour flight. I am a non smoker?
Posted 3 Apr 2014 • 1 answer